MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 40-1060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that following device removal of the guidepost after percutaneous coronary intervention (pci), it was noted that the valve on the 6fr glidesheath was stuck open, resulting in arterial blood being observed at the end of the sheath where the valve is located.Manual pressure and a tr band were applied, and the hematoma was expressed.
 
Additional Manufacturer Narrative
A2: date of birth: requested, not provided.A3b: gender: n/a.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide medwatch attachment and completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for fluid issues because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is off-center insertion of the dilator damaged the valve, leading to the blood leakage.The glidesheath ifu was reviewed, and it states: "caution: insert the dilator into the valve center of sheath.Forced dilator insertion missing the valve center may cause valve damage, resulting in blood leakage." review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20595800
Report Number1118880-2024-00166
Device Sequence Number8788037
Product Code DYB
UDI-Device Identifier00389701011042
UDI-Public(01)00389701011042(17)261101(10)0000602627
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number40-1060
Device Catalogue Number40-1060
Device Lot Number0000602627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date11/03/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR
Patient SexFemale